1. Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. No professional addiction advisors are recognized by the owners, admins, or moderators, even if the member states such status. All content is copyrighted and protected. DO NOT use any information that can identify you in these forums. If you do, a google search can link your addiction post to your name causing harm to your future activities including employment.

New here and want to ask a question please.

Discussion in 'Family and Friends' started by speck59, Dec 24, 2014.

  1. speck59

    speck59 New Member

    Can someone please explain what PAWS is and what it's symptoms are? How soon can it start after stopping a 2 month heroin usage? My 31 year old son made a pretty poor choice. Been clean since Nov. 31 and is really weak and seems "out of sorts". I know he is clean as he is dropping 2 times a week. I just don't know what to expect as this is all new to me. Want to help with knowledge and love.

    THANK YOU!!


    (sorry if I posted in wrong place, IF I did!)
     
  2. StuckonSubs

    StuckonSubs Well-Known Member

    PAWS stands for Post Acute Withdrawal Syndrome. Here is a general description of it on Wikipedia-
    Post-acute-withdrawal syndrome - Wikipedia, the free encyclopedia

    Do not allow your son to get too focused on all that PAWS stuff though. It does no good in my opinion. Some people seem to kind of embrace the PAWS as an excuse once they learn about it.
    It is what it is. He just has to keep pushing through. It seems to affect some people more so than others (which I think can be somewhat of a mental thing).

    What is he doing to better his situation? What is he doing to make sure he stays clean? Does he work? What about an exercise routine?
    Both if those things help me IMMENSLY! It's not like I ever "feel" like working my job or exercising. But I Have To force myself. And it Always helps once I actually get myself moving.
    Just don't let him use the PAWS as an excuse to lay around and be lazy. It does no good.
    I find the more active I am, the better I feel. I layed around for a long time wallowing in my own misery. It only made things worse...

    PAWS can technically start right after the acute withdrawal ends. If he was only using heroin for 2 months, he really shouldn't have PAWS that bad. Or at all really. I used for close to 15 years Straight! And I know others who used for 30* years and did not let that PAWS stuff get them down. Mind over matter! If you don't mind, it don't matter. I truly believe that.
     

Share This Page